How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask IMDR06 Your Own Question
IMDR06
IMDR06, Board Certified Physician
Category: Medical
Satisfied Customers: 2060
Experience:  Internal Medicine Physician and HIV Physician
37530465
Type Your Medical Question Here...
IMDR06 is online now
A new question is answered every 9 seconds

Darker skin on lower legs.

This answer was rated:

Darker skin is on my lower legs mainly on the shin and around the ankle area. I have poor circulation in my lower legs due mainly to sitting at a desk and driving long distances as my 23 year sales job requires. What started as a small brown patch around an ankle surgery area has now covered the most part of both my lower legs. I am caucasian and this is very noticeable. Also, most of the hair on my lower legs has disappeared. Sometimes I use a loofah pad in the shower to help with the removal of dry skin. The skin is not dark where my shoes make contact below my ankles. The tops of my feet have some dark skin. The skin on the tops of my toes is dark, but peels easily due what I mainly think is moisture from wearing shoes all day. After another accident involving the same previously injured leg, an infectious disease doctor told me that I needed to walk more. This would cause more circulation in my lower legs and also bring my skin back to normal. Is this correct? Also, are there any creams or lotions that would help expedite the healing process? How long should the healing process take? Thanks in advance for your response.
the darkening of skin is likely due to something called "venous stasis" from poor circulation. walking and exercising will help, and wearing compression stockings. the hair loss is also due to loss of circulation. you should have your primary doctor evaluate your veins and arteries, as these are bad signs for problems to come. the darkening may or may not get better, as the circulation is poor. there are bleaching creams available by prescription such as finacea or hydroquinone. please see your dr asap to evaluate your circulation more fully.
Customer: replied 6 years ago.
I currently take medication for high blood pressure. My cholesterol is 188, so I take no medication for that. I am muscular, but quite overweight, so more aerobic exercise should be very beneficial if not for the darkened skin, my overall health. I have had a recent EKG that checked out fine. An ultrasound showed no blood clots in my right leg that was injured. I will be seeing my doctor within the month to review my progress with the blood pressure medication. My BP stays around 152/75. I appreciate your answer. If you think of anything else, please feel free add more to your answer.
your blood pressure is still high and is damaging all the micro-vessels in your lower extremities. your goal should be 110-120/70-80. it is not just blood clots that cause poor circulation. the tiny vessels die off very easily when you have blood pressure or cholesterol issues, and that leads to the darkening of the skin and poor circulation. i would definitely try to exercise more, lose some weight, watch your diet.
IMDR06 and 3 other Medical Specialists are ready to help you